MAUDE Adverse Event Report: I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 530001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per exemption number e2016001.Product involved in incident was returned and evaluated.The "m" button turns the meter on, then the meter shuts off right away, however, this did not affect testing the meter by inserting strips.Returned meter, returned strips, returned control solution, and retain strips were all tested and performed to specification.Complaint unconfirmed.
 
Event or Problem Description
The nurse stated that the patient wasn't feeling good at all yesterday.They did not think it was related to his blood sugar because his tests were coming back normal.Yesterday around dinner time the nurse tested on the patient and received a reading of 106.She stated over a period of one hour he was acting confused and they called the paramedics to send the patient to the hospital.After arriving to the hospital, they took his blood glucose reading and received hi.The nurse is unsure if the patient had any food, medication, or beverages two hours prior.She is also unsure if the patient was treated with any medication but stated that he is still in the hospital in icu.The patient is not receiving any oxygen therapy.The patient doesn't have trouble getting a sample of blood.The facility is using one-time use lancets to get a blood sample.They use alcohol to clean the patient's finger.They allow the fingertip to dry thoroughly.I verified that the test strip bottle is sealed tightly and immediately after removing a strip.The test strips are stored in a room that's cool and dry with steady temperatures.There have not been any changes in the patient's diet, exercise, medication or stress levels.The nurse performed a control solution test after the patient was released to the hospital and on level 1 and level 2 both tested outside of the range.On l1 the reading was 88, but the range was 111-166, and on l2 range it read 97, but the range was 194-291.The same controls were tested with another meter and tested within range.Replaced meter, test strips, cs, and sent rl.

Brand Name
ASSURE PRISM BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul 06646,
KS 
MDR Report Key7428232
Report Number3005621222-2018-00001
Device Sequence Number2156191
Product Code NBW
UDI-Device Identifier00015482530013
UDI-Public(01)00015482530013
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K131419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date11/10/2019
Device Model Number530001
Device Catalogue Number530001
Device Lot NumberPB11MAE2A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/20/2018
Device Age7 MO
Event Location Nursing Home
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2016
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age88 YR
Patient Weight74